# SDR CA970624027

- Difficulty date: June 11, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Propeller: Cnpsl AW2*
- System (JASC): 6122 · Propeller Governor
- Part: Drive Gear
- Part number: 621015
- Condition: Failed
- Location: Prop Governor
- Component: 621015
- Stage of operation: AG
- Nature of condition: K
- Precautionary procedure: A

## Discrepancy

(CAN) DURING AG OPERATIONS THE ENGINE FAILED AND OIL ON THE WIND SCREEN FORCED THE PILOT TO MAKE A FORCED LANDING IN A FIELD. POST FLIGHT INSPECTION FOUND THE PROPELLER GOVERNOR DRIVE GEAR HAD SHEARED RADIALLY AND SPUN OUT OF CONTROL CAUSING MASSIVE DAMAGE TO THE DRIVE HOUSING. OIL EXITED THE HOUSING AND COVERED THE WIND SCREEN CAUSING LOSS OF VISIBILITY FORCING THE LANDING.
